MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to fracture of the plate.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: medical products & therapy dates, follow up type, evaluation codes.Correction: date of report, description of event or problem, concomitant medical products, date received by mfr, type of report, device evaluated by mfr, additional narrative.Concomitant medical products according medical products & therapy dates: item: unknown ncb pp screw trauma, item#: unknown, lot#: unknown.Item: unknown ncb locking caps, item#: unknown, lot#: unknown.Ref:(b)(4) ; lot:2957568 yield:24, delivered:23, scrapped:01, reason for scrapping: push-in.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: medical : revision due to implant fracture event description: it was reported that the patient had been implanted with ncb femoral plate on (b)(6) 2019 and underwent revision on (b)(6) 2019 due to fracture of plate.Review of received data: x-ray review from health care professional (hcp).(b)(6) 2019 - right thigh with knee joint ap-/oblique view: postoperative situation ¿ skin staples visible after periprosthetic plate osteosynthesis lateral by inserted semi constrained knee prosthesis.Possible whitening zone as an indication of the former fracture area.In the area of the fracture two screws outside of the plate.(b)(6) 2019 - right thigh with knee joint ap-/lateral view: breakage of the plate through the most distal located ncb screw hole.Outside the plate recognizable screws in the area of the fracture zone.Compared to the previous x-ray documentation recognizable whitening zone in the area of a former diaphyseal femoral fracture.Dressing material.Devices analysis: visual examination: the broken plate, some screws and locking caps were available for material analysis.A visual examination was performed.The fracture of the plate is located through the sixth screw hole seen from proximal.On the fracture surfaces there are large polished areas, most probably due to contact between the parts after the fracture.One broken piece of the plate shows beach lines.These lines depict the fatigue character of the fracture.The plate shows also several scratches on their outer surface.The screws and locking caps do not show any abnormality or relevant deformation.Based on this visual examination the reported event can be confirmed.Review of product documentation: all involved devices are intended for treatment.The product combination was approved by zimmer biomet.Surgical technique: in the appropriate surgical technique is described that the prosthesis length as well as the fracture location should determine the plate length, with the length of the patient¿s bone as a secondary guide.The distal square hole of the provisional indicates the end of the periprosthetic zone.In the present case the fracture zone ends proximally of the distal square hole at the level of the most distal located ncb screw.Conclusion summary: it was reported that the patient had been implanted with ncb pp plate on (b)(6) 2019 and underwent a revision surgery on (b)(6) 2019 due to a fracture of the plate.In the appropriate surgical technique is described that the prosthesis length as well as the fracture location should determine the plate length, with the length of the patient¿s bone as a secondary guide.The distal square hole of the provisional indicates the end of the periprosthetic zone.In the present case the fracture zone ends proximally of the distal square hole at the level of the most distal located ncb screw.The visual examination of the plate indicates that no material defects that could have triggered the fracture could be detected.It cannot be determined if the delayed fracture healing may have contributed to the implant breakage.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8513487
Report Number0009613350-2019-00221
Device Sequence Number19532507
Product Code HRS
UDI-Device Identifier00889024297562
UDI-Public00889024297562
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03264.012
Device Lot Number2957568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient Weight65